Aa
Aa
A
A
A
Close
885288 tn?1240831372

detoxong off suboxone... sounds discouraging

Hi out there... I have been reading these posts all weekend,and it doesnt look good for me.  I was on Sub for about a year, tapering down from 8mg/day to 1mg/ day.  I was at 1mg for the last 3 months or so.  The last one I took was Thursday am (4 days ago) and my doctor said I would feel ALL BETTER by today.  I am at work, and I can tell you this is not true.  All of your tales of 3 or 6 months of symptoms scares me... what should I do?  WHen can I expect the PHYSICAL w/d to end?  Thanks in advance for your advice!
8 Responses
Avatar universal
Hang in there someone with more knowledge of sub will be here.. From everything I have gathered most who successfully come off sub take their pills down to tapers with slivers of them.. dust.. jumping from 1mg I have heard is still rough.. I wish you well and welcome to the forum.. you will receive some good advice and support.. I wish you well.. lesa
Avatar universal
hi.

maybe you could try taking 1mg every other day, and then every 3 days?  it is strong stuff.  i have never been on it for a very long time becasue i've heard all the horror stories, but i have used it sporadically to clean up from other drugs, and a tiny piece of the stuff is enough to help my WD symptoms for 2 days or so.  maybe you want to taper a bit more?

Kova
614557 tn?1243708351
I am an advocate for Buprenorphine,and take Suboxone as well. There are many factors that come into play when someone is trying to quit taking Sub, personal factors make a big difference. One thing I want to tell you is that even 1 mg of Suboxone is very powerful, you should try to wean even further before completely stopping. You may ask how you could split a 2mg pill that much and many people I know break them down to quarters. Then you would take that dose once a day, then every other day, etc. It is a pain in the butt, however it has helped many others who still experience symptoms.
    I tell anyone I talk to that much of what you are going through is psychological, afterall any opiate works off of the brain receptors- which triggers our body to feel the discomfort. Much of the work to get off opiates is psychological, you have to constantly reinforce your thinking. If after all of that, you still are having issues- it may either be too soon to be stopping treatment,or the brain receptors may require different meds (anti anxiety or antidepressants).The damage is sometimes irreversible and will require medication indefinitely. Again,I stress to you that every person's situation is unique- so the best course of action is to try different methods til something works, that way you rule out all possibilities!
If you need more help,send me a private message!  I am in school to become an addictions specialist.
Avatar universal
So are you saying that something like Cymbalta might be in order if a few weeks later you still feel like $ith?
614557 tn?1243708351
yes, the best thing to do is weigh your choices.Don't leave it totally up to a doctor because you may wind up taking something that is the "pill of the month". Honestly, almost all drugs that work off brain receptors spark some kind of withdrawal symptoms, it is just a matter of finding out what works best for you individually- what causes the least amount of problems.
401095 tn?1351391770
agree...antidepressants are all different tho they all have some things in common..and finding the one that works for u is important...ssri's do nothing for me..i was on lexapro and it was a waste of time and money..obviously i am not seratonin deficient...wellbutrin does help me/so i musta needed sopme dopamine i guess...dunno but it is all very complex and they ususally start with an ssri cos they have the least side effects
as far as how long the wds last from the sub....they r not as intense/supposedly/as other opiates but can be drawn out a bit longer due to the half life...following the thomas recipe and getting plenty of exercise can help..meetings as much as possible to keep u strong...they do say taper to a crumb to get off the sub if u have been on it for a while..but a friend did that for a month..slivers and still felt wds....if i had been off of it for 4 days...it would be hard for me now to go back and start taking it again cos u got some time under ur belt and whose to say if u go back and take 1 mg every other day or crumbs etc, that u wont still experience wds..sub is a potent narcotic/granted it is a partial agonist but drs fail to inform people that getting off of it is not a piece of cake for everyone...hopefully u have done ur work on urself u needed to do so that u wont relapse when u get off the sub...tapering is not easy for an addict/but dr's seem to think that tapering off of sub is so easy, and it is not for everyone//takes discipline/but then again most dr's are not addicts so how wouold they know how we feel and think?  most of them do not altho i have a high respect for physicians..but until u have walked in an addict's shoes, u just can not understand how hard it is to taper off of a narcotic...but we r all different

if u have been at 1 mg of sub for 3 months..ur wd should not be horrific and most of it should be over in 2 weeks or less/the physical stuff anyway..when i have taken sub..i would feel sweaty each day if i didnt take my dose which is against the norm cos it has a long half life/i never used it for detox//only to supplement when i was out of pills but have used it up to 3 weeks before

read all u can bout things to help u with ur detox..talk to ur doctor about sumpin for sleep and anxiety..exercise daily and push fluids..the amino acids really helped me specially tyrosine for energy/since i responded so well to tyrosine it led me to the conclusion that dopamine was my depleted nt and i got on wellbutrin dailyw hich has helped my nrg tremendously...whether or not to go back now at 4 days clean and begin tapering again is ur call..i dont think i would but u know what u need...have u talked to ur doctor?
Avatar universal
All I can say is that you are 4 days to the good.  Dont go back or you'll have to do the
hardest 4 days all over again.  It can be a long process, but from what little I've read, there are those who say its a breeze.  I have my doubts about the breeze.  My experience after only 25 days of sub, tapering from 16 to 1 in those days, has been long
and very difficult.  however I jumped off of over 600mg of OC daily also when starting the
25 days of sub.  So who knows how long, but everyday off of pills is a day in the right
direction, believe this if nothing else.
Avatar universal
Detoxing from anything is discouraging .... but that is not the same as impossible ... it can be done and you can do it - - - remember that!   And good luck - stay strong ..
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.